steroid jab - for RA - : hi i had a depomedrone... - NRAS

NRAS

32,750 members40,380 posts

steroid jab - for RA -

jojo_71 profile image

hi

i had a depomedrone injection on tuesday.. its now thursday, but am not feeling as much relief from it , as i normally do from a kenalog. dose was same 80mg.

has anyone had similar reaction (or lack of it!?)

i have juvenile RA.

thanks

jo

8 Replies

Hiya Jo. I've no experience of general steroid injections as I'm on long term low dose oral steroids, though I have had a localised hydrocortisone injection in my hand. I do remember feeling a little disappointed when it hadn't kicked in by the second day but by day 3 it started to have some effect. If you've not noticed any relief by tomorrow I would contact your Nurse Specialist & report it, I'm sure she'll be able to advise you. The only other thing I can think of is it's not the highest dose prescribed so could it be that it's less effective than kenalog for you at the same dose? I don't know if the doses would be equal, if 80mg depo is the same as 80mg Kenalog? Try & relax too, it may need you to rest to work quicker, if that makes sense?!

Let us know how you get on.

Hi Jo

I've had loads of I'm injections and they have varied in effect from overnight to 10 days plus! Sit tight and try to rest like nmh says.

The way I think of it is that the drug is in your buttock, then it has to find its way into your blood and travel all over the miles of blood vessels to get to the inflammation sites. Phew hard work lol

I am having a Depo injection every three months for 18months it's a short term fix as I had an Extreamly bad reatIon to Cimzia so I have to wait 18months to 2 years for another long term treatment for my RD... I find great relaief within 2 days hang on in there as it can take a few days xx

Hi Jo

I had two steroid injections on Saturday, one in a tendon in my thumb and the other in a joint at the base of my little finger. After excruciating pain in the evening and the next couple of days my thumb is now fine but the little finger still hurts about the same as it was before the injection. I'm going to give it a few more days, then contact my consultant on Monday if not better. Hope you feel better soon x

Hi

It take up to 5-7 days to kick in. Remember you should be resting up to get the full affects. The affects once they kick in can last up to 12 wks.

Good luck Joanne

Has the steroid injection had any effect yet Jo? I hope it has but if not please don't suffer, contact your Rheumy nurse/Nurse specialist.

jojo_71 profile image
jojo_71 in reply to nomoreheels

Hi all

many thanks for your advice. i contacted my nurse specialist on friday.. as i hadn't got any better. After waiting weekend for improvement (none) i'm going back for a further jab today!.. i'm having kenalog, as i've been advised that depo doesn't work in quite same way (its gentler) . i must need agressive one! also was advised that you may need more of depo v same amount of kenalog.

i know now to ask for kenalog , not just steroid jab!

thanks again for all help.

jo

nomoreheels profile image
nomoreheels in reply to jojo_71

I wondered if that may be the case Jo, the differences between kenalog & depo. Stands to reason it will apply to steroids too, not all meds in the same class work the same & require the doses adjusting. I guess you react better to kenalog so hope this one kicks in quickly. Again, do rest up afterwards to give it the best chance of speedy results! :)

You may also like...